Header menu link for other important links
X
Drug induced hepatitis with anti-tubercular chemotherapy: Challenges and difficulties in treatment
Kishore P.V., , Paudel R., Mishra P., Prabhu M., Shankar P.R.
Published in
2007
PMID: 18604033
Volume: 5
   
Issue: 18
Pages: 256 - 260
Abstract
Tuberculosis is a major health burden worldwide. In Nepal, it is a significant cause of morbidity and mortality. Although better drugs are available for managing tuberculosis, treatment failure is one of the common problems encountered. Among the various causes which can cause treatment interruption, drug induced hepatotoxicity is a common cause. Isoniazid and Pyrazinamide are the common drugs causing hepatotoxicity. Upon occurrence of hepatotoxicity, the hepatotoxic drugs should be stopped and reintroduced as per the available guidelines. The healthcare professional should also counsel the patients for recognizing the early symptoms due to hepatotoxicity which could prevent morbidity.
About the journal
JournalKathmandu University Medical Journal
ISSN18122027
Open AccessNo